MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3000
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was used for treatment.The device was not returned for analysis, therefore, the clinical observation could not be confirmed.The device history record was reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure abiomed introducer sheath in-process and final inspection 9.2.2 visual inspection: using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.Slight discoloration from tipping process is acceptable.Verify proper tip shape according to drawing.Per ifu never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve membrane resulting in blood flow through the valve.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.Oscor will continue to monitor this event type and risk.
 
Event or Problem Description
It was reported that during placement of impella cp, sheath broke to 4 pieces in the patient.As per additional information, sheath was torn and there were 4 or 5 longitudinal cracks.Patient loss of 2 liter blood in cath lab, as result 14 units of blood transfusion performed.To prevent the blood loss access site was treated by 25 minute of manual compression and after that vascular surgeon sutured the puncture site.The procedure is aborted and patient was supported by va ecmo.No additional information is available and no other adverse event was reported.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key8237479
Report Number1035166-2019-00002
Device Sequence Number16196983
Product Code DYB
UDI-Device Identifier00813502011562
UDI-Public00813502011562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model Number0052-3000
Device Catalogue Number0052-3000
Device Lot NumberC1-15069
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;